I don't take medicine unless absolutely necessary. Since my gall bladder removal I have to take double the amount of medication to barely get the results of a single dose. I could take 5mg of flexeril and be knocked out for 24 hrs, now 20mg of flexeril at bedtime doesn't make me sleepy at all! I don't take any medicine routinely so this really bothers me. Any suggestions as to why this is happening. I have never done drugs and may have 3 to 5 alcoholic drinks if that. Any suggestions would be appreciated. Thanks : )
From the history provided it seems that you might be having post cholecystectomy syndrome (PCS).
Postcholecystectomy syndrome—the recurrence of symptoms similar to those before the procedure—occurs in 10% to 40% of patients. The time to the onset of symptoms can range from 2 days to up to 2 years. Women may be at higher risk, with symptoms recurring in 43% and 28% in men.
The first problem is continuously increased bile flow into the upper GI tract, which may contribute to esophagitis and gastritis. The second consequence is related to the lower GI tract irritation which can cause diarrhea and colicky lower abdominal pain.
Treatment of the condition might need treatment with antacids, proton pump inhibitors, antispasmodics, Cholestyramine or sedatives. Lifestyle changes specifically adopting a low fat diet and weight loss might also be very helpful.
You might considered a experienced gastroenterologist for additional information and proper treatment.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Gallbladder Disease , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.